Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Done aortic valve replacement. Increased heart rate, anxiety. Prescribed Atenolol

Hello, my name is Loren & I m 32. I had an aortic valve replacement 3 years ago having been born with bicuspid valve. Things were going good until about a year later when I started getting these episodes of fast heart rythym & feelings of anxiety usually the day after consuming alcohol, so I tried just cutting out the drinking. Now it s progressed to after eating dinner (usually starts while sleeping) & oddly enough usually will slow down if I urinate, bowel movement ect. But sometimes this event will happen during the day & my anxiety has gotten way out of control. While having theses episodes I truly feel I m about to die. My cardiologist has prescribed me atenalol & told me to take a low dose aspirin along with my usual warfarin . After a another year of suffering episodes there s still no change. If you have any info it would be so much appreciated! Thanks
Asked On : Fri, 28 Dec 2012
Answers:  1 Views:  173
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Cardiologist 's  Response

Thanks for writing in. I am a qualified and certified cardiologist. I read your question with diligence.

Symptoms you described could be of paroxysmal supraventricular tachycardia (PSVT) or intermittent atrial fibrillation. Treatment is with atenolol for later and atenolor or diltiazem or verapamil for the former. If it is PSVT, for that can change only after you have been seen and examined by a specialist. Which may take some days. You can try some methods like: a)cut down of alcohol, coffee and tea intake b). when an episode start you try to induce vomiting by putting your clean fingers into back of mouth, trying to produce retching d) with your own hands press your closed eyes firmly and gently. These measure will surely cut short an episode till you get to see a doctor and medicines are changes from atenolol to other drugs after proper investigations. Good Luck.

With Best Wishes

Dr Anil Grover
Answered: Sat, 29 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor